• question-icon

    What causes pain and sensitivity to sound while on Augmentin?

default
Posted on Sat, 22 Jul 2017 in General Health
Question: Yes I am currently on day 3 of taking Prednisone and Augmentin for what the ER Dr thinks is an inner ear issue. Buzzing, pain and fullness in my left ear. However, after day three I am not feeling any relief. My side effects are anxiousness, sleepliness, sensitivity to sound, fuzzy head. I can't tell which drug is causing this. Thinking I should stop the Augmentin.
doctor
Answered by Dr. Lekshmi Rita Venugopal 52 minutes later
Brief Answer:
Possible diagnosis:Labrynthitis

Detailed Answer:
Hello,
Thank you fortrusting HealthcareMagic

Your symptoms are suggestive of Labrynthitis,which is the inflammation of inner ear.
It is usually caused by viral infwctiln.However, sometimes there will be associated middle ear infection, in which case bacteria can cause labrynthitis. In such cases treatment with antibiotics is necessary.
Since you are on day 3 of Augmentin and there is no decrease in symptoms, the recommended treatment regimen is to add cephasporin antibiotics like ceftriaxone to Augmentin.
You should not discontinue Augmentin, as Augmentin is not the cause for your symptoms.

You can also take antihistamine like Hydroxyzine to help relieve fussy head and sleeplessness.

Please be advised to follow up with your treating physician to add ceftriaxone to the current treatment .

Hope this answers your question
Please address further questions here
Regards
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ear infection

doctor1 MD

i am a 20 yr old female , 5 2 114 lbs with no significant medical history. I had an ear infection that eventually ruptured my ear drum. fluid...

doctor1 MD

I am 26 years old. I have smoked lightly, less than a pack a day, since I was 20years old. I have barely ever drank but maybe twice a year....

doctor1 MD

I came down with a sore throat this past friday and the next day had very strong flu symptoms for the next two days, fever, bad muscle pain,...

doctor1 MD

my 18 month old had a fever of 39.2 on sun and mon, gave capol, Dr said no ear infection. today she has a rash, small red dots on her trunk but...

doctor1 MD

I’ve been experiencing severe vaginal itching . Internal and external. Also, little white pieces of discharge in and out of my vagina. started...

doctor1 MD

I recently finished 10 days of antibiotics for a sinus/nasal cold/bug. I still have limited sense of smell and appetite and reduced hearing. I...

doctor1 MD

I have an ear infection ( otitis external) I was put on pain meds ibuprofen 800mg and an antibiotic, ciprofloxacin , but I cannot sleep is there...

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lekshmi Rita Venugopal
  • Q - Suggest treatment for chronic rhinosinusitis

  • Q - Suggest treatment for chronic constipation

  • Q - What causes severe muscle and upper body pain?

  • Q - Suggest remedies for delayed menstrual bleeding

  • Q - What causes intermittent sharp pain in the groin area while walking?

  • Q - Suggest ways to deal with behavioral volatility and emotional outbursts...

  • Q - Suggest treatment for pinched nerve spasms in the shoulders, neck and arms

  • Q - What do itchy rashes on the legs indicate?

  • Q - Suggest treatment for rashes between leg and scrotum

  • Q - What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...

backtotop2